How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4482
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

hi, I have suffered from anxiety for the past 2 yrs and was

This answer was rated:

hi, I have suffered from anxiety for the past 2 yrs and was put on lovan 20 mg. This worked quite well when I was taking it but then I decided to come off it as I was planning to have a baby. I had her 6 weeks ago and was put back on lovan 20 mg 5 weeks ago. It was starting to work but then I got worse about 1 week ago, my doctor has givin me 40 mg to see how it goes and that was on Wednesday. it is now sunday and I seem to be experiencing the same anxiety attacks that I was before the increase in my medication. Is this normal or should increase it again? Also my anxiety comes from thinking about getting anxiety any tips on how to stop this?? thanks



Welcome to the site.


First of all I offer you heartiest congratulations on becoming a proud mother. God bless both you and your child.


Now coming to your question, well you see first i will like to inform you that almost all psychotropic medications including lovan is secreted in mother's milk therefore the use of these drugs is to be discussed in detail with the doctor while one is breast feeding the baby and to use them with caution with regular monitoring of baby by the paediatrician for any unexpected and abnormal signs and symptoms.


As far as lovan is concerned it is still early for you to notice any significant improvement in your anxiety since it has been only 4-5 days with the dose increment and it shall take another 1 week or so for you to appreciate the positive outcome in your symptoms although sooner improvement can also be expected.


So as of now what you can do to buy some time until the increased lovan dose kicks in and at the same time you can remain in control of anxiety is that you can ask your prescribing doctor to give you for only 1 week a low dose of klonopin , say 0.25 mg for use on PRN basis that is and when required basis at times of a panic attack or when you are having a premonition of the attack. You see in approximately 1 week's time your raised lovan dose shall be in full swing to counter your anxiety so until that happens use this ploy to manage your anxiety during this period.


I hope this helps.


Wish you all the best.


Please kindly leave a Positive rating if you are satisfied with the answer.


If there is any further assistance needed please feel free to ask using the reply button.





Customer: replied 3 years ago.

thank you for the information. I am no longer breastfeeding as it wasn't the best idea to take the medication and feed her aswell.

is it normal for the initial side effects to come back while waiting for the increased dose to work?

Yes initial side effects may come back while the increased dose takes it's time to kick in.



Dr. Kaushik and other Mental Health Specialists are ready to help you

Related Mental Health Questions